Back to Ask the Diabetes Team Ask the Diabetes Team

From Roxboro, North Carolina, USA:

I have type 2 diabetes, and am currently taking Zoloft, hydrochlorthiazide, Glucophage [metformin], Glucotrol, Norvasc, a coated aspirin, and Mobic. I have no energy, and I don't feel my best. Help me figure out what I should do about this.I am also morbidly obese.I asked my physician if I could have gastric bypass, but she said I could not because I had gastric stapling 16 years ago and a revision a year later. My husband is on dialysis, and I don't want both of us to be sickly.


I highly recommend that you consult with an endocrinologist as soon as possible to evaluate your diabetes control and your medication. I'll bet there is a lot of room for improvement and that better control will solve a lot of your issues, especially your lack of energy.


Additional comments from Joyce Mosiman:

It seems from your letter that you need to get some professional help from a dietitian who is familiar with diabetes and all the other medications you are on. You have a good start in that you want to be healthy. You would probably also benefit from getting an okay from your doctor to do some sort of exercise even if you are tired and don't feel your best.

There are many ways to lose weight, you will need to identify with your dietitian the best one for you. You might even explore weight loss groups to give you support. I hope you find some help with your plan to get healthy.


[Editor's comment: Be sure to ask if your doctor has checked your thyroid gland function (a simple blood test called TSH is what's usually done). And ask your doctor or pharmacist about which of your medications might be contributing to some of your symptoms or affecting your appetite. WWQ]

Original posting 26 Oct 2003
Posted to Weight and Weight Loss


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.